Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 69, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 11, 2023, 7:54 PM CDT for 4 counties in Wisconsin; Houston County, Minnesota. It was in force for 51 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2023, 7:54 PM CDT (00:54 UTC)
- Expired
- Aug 11, 2023, 8:45 PM CDT
- In force
- 51 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Houston County, MN, Jackson County, WI, La Crosse County, WI, Monroe County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 25 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 7:55 PM CDT | TSTM WND DMG | 3 Nne Tomah, WI | Report from mPING: 3-inch tree limbs broken; Power poles broken. |
| Aug 11, 8:01 PM CDT | TSTM WND DMG | 1 S La Crosse, WI | La Crosse County Sheriffs Office reported 8 trees down within the city of La Crosse. Time estimated via radar. |
| Aug 11, 8:01 PM CDT | TSTM WND GST 68 | 2 Nne French Island, WI | ASOS station KLSE La Crosse Regional Airport. |
| Aug 11, 8:04 PM CDT | TSTM WND DMG | 3 S Barre Mills, WI | La Crosse County Sheriffs Office reported tree(s) down on County Road OA. Time estimated via radar. |
| Aug 11, 8:05 PM CDT | TSTM WND DMG | 1 Sse Onalaska, WI | Report from mPING: 1-inch tree limbs broken; Shingles blown off. |
| Aug 11, 8:23 PM CDT | TSTM WND DMG | 1 Nnw Westby, WI | Most damage 60 to 70 mph with isolated peaks to 80 mph with larger snapped maple trees. Time estimated via radar. |
| Aug 11, 8:24 PM CDT | TSTM WND DMG | Westby, WI | Multiple reports of many power lines down and loss of power. Time estimated via radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 11, 2:28 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.9 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1317 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.1
The text
As transmitted.
957
WUUS53 KARX 120054
SVRARX
MNC055-WIC053-063-081-123-120145-
/O.NEW.KARX.SV.W.0069.230812T0054Z-230812T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
754 PM CDT Fri Aug 11 2023
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Northeastern Houston County in southeastern Minnesota...
Southeastern La Crosse County in west central Wisconsin...
Southern Jackson County in west central Wisconsin...
Northwestern Vernon County in southwestern Wisconsin...
Monroe County in west central Wisconsin...
* Until 845 PM CDT.
* At 753 PM CDT, severe thunderstorms were located along a line
extending from 9 miles west of Black River Falls to near West
Salem to 6 miles southwest of Dakota, moving southeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
West Salem and Bangor around 800 PM CDT.
Black River Falls and Cataract around 805 PM CDT.
Sparta around 810 PM CDT.
Fort Mc Coy around 815 PM CDT.
Cashton, Coon Valley and Millston around 820 PM CDT.
Tomah and Westby around 835 PM CDT.
Other locations impacted by these severe thunderstorms include County
Roads G And H, Brinkman Ridge, Jersey Valley County Park, Shamrock,
Irish Hill, North Side Of La Crosse and South Side Of La Crosse.
This includes the following highways...
Interstate 94 between mile markers 113 and 145.
Interstate 90 in Wisconsin between mile markers 1 and 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4387 9048 4365 9068 4357 9105 4385 9139
4385 9129 4387 9131 4393 9103 4422 9102
4434 9105 4431 9045
TIME...MOT...LOC 0053Z 301DEG 41KT 4430 9103 4415 9096 4394 9110 4384
9143
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Skow3 follow-up statements
631
WWUS53 KARX 120111
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
811 PM CDT Fri Aug 11 2023
MNC055-WIC053-063-081-123-120145-
/O.CON.KARX.SV.W.0069.000000T0000Z-230812T0145Z/
Houston MN-La Crosse WI-Jackson WI-Vernon WI-Monroe WI-
811 PM CDT Fri Aug 11 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHEASTERN HOUSTON...SOUTHEASTERN LA CROSSE...SOUTHEASTERN
JACKSON...NORTHWESTERN VERNON AND MONROE COUNTIES...
At 809 PM CDT, severe thunderstorms were located along a line
extending from 6 miles south of Black River Falls to near
Brownsville, moving southeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Automated observation stations. A 60 mph wind gust was
measured at the La Crosse airport.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Sparta and Fort Mc Coy around 815 PM CDT.
Cashton and Millston around 820 PM CDT.
Tomah and Westby around 835 PM CDT.
Other locations impacted by these severe thunderstorms include County
Roads G And H, Brinkman Ridge, Jersey Valley County Park, Shamrock,
Irish Hill, North Side Of La Crosse and South Side Of La Crosse.
This includes the following highways...
Interstate 94 between mile markers 117 and 145.
Interstate 90 in Wisconsin between mile markers 8 and 9, and between
mile markers 12 and 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4387 9048 4365 9068 4357 9105 4385 9139
4385 9129 4388 9112 4393 9096 4413 9079
4433 9083 4431 9045
TIME...MOT...LOC 0109Z 301DEG 41KT 4421 9082 4406 9075 4385 9089 4375
9122
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
Skow471
WWUS53 KARX 120120
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
820 PM CDT Fri Aug 11 2023
MNC055-WIC053-120129-
/O.CAN.KARX.SV.W.0069.000000T0000Z-230812T0145Z/
Houston MN-Jackson WI-
820 PM CDT Fri Aug 11 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOUSTON AND
SOUTHEASTERN JACKSON COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern and west central Wisconsin.
LAT...LON 4370 9121 4379 9104 4384 9097 4370 9064
4365 9068 4357 9105
TIME...MOT...LOC 0119Z 329DEG 35KT 4377 9091 4363 9113
$$
WIC063-081-123-120145-
/O.CON.KARX.SV.W.0069.000000T0000Z-230812T0145Z/
La Crosse WI-Vernon WI-Monroe WI-
820 PM CDT Fri Aug 11 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN LA CROSSE...NORTHWESTERN VERNON AND SOUTHWESTERN
MONROE COUNTIES...
At 819 PM CDT, severe thunderstorms were located along a line
extending from 6 miles west of Cashton to near Stoddard, moving
southeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated. A 60 mph wind gust was measured at La
Crosse shortly before 8:00 pm.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Cashton around 825 PM CDT.
Westby around 830 PM CDT.
Other locations impacted by these severe thunderstorms include County
Roads G And H, Brinkman Ridge, Jersey Valley County Park, Portland,
Esofea, Highways 14 61 And County M M and Spring Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4370 9121 4379 9104 4384 9097 4370 9064
4365 9068 4357 9105
TIME...MOT...LOC 0119Z 329DEG 35KT 4377 9091 4363 9113
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
Skow646
WWUS53 KARX 120134
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
834 PM CDT Fri Aug 11 2023
WIC063-081-120144-
/O.CAN.KARX.SV.W.0069.000000T0000Z-230812T0145Z/
La Crosse WI-Monroe WI-
834 PM CDT Fri Aug 11 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LA CROSSE AND
SOUTHWESTERN MONROE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern and west central Wisconsin.
LAT...LON 4365 9068 4357 9105 4361 9109 4373 9091
4373 9071 4370 9064
TIME...MOT...LOC 0134Z 270DEG 41KT 4370 9074 4356 9096
$$
WIC123-120145-
/O.CON.KARX.SV.W.0069.000000T0000Z-230812T0145Z/
Vernon WI-
834 PM CDT Fri Aug 11 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHWESTERN VERNON COUNTY...
At 834 PM CDT, severe thunderstorms were located along a line
extending from near Cashton to near Viroqua, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe thunderstorms will remain over mainly rural areas of
northwestern Vernon County, including the following locations...
Jersey Valley County Park, Esofea, Spring Ridge, County Roads D And
P, County Roads O And Y, Irish Ridge and Runge Hollow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4365 9068 4357 9105 4361 9109 4373 9091
4373 9071 4370 9064
TIME...MOT...LOC 0134Z 270DEG 41KT 4370 9074 4356 9096
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
SkowWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 6:51 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 11, 6:51 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 651 PM CDT Fri Aug 11 2023 .DISCUSSION...(This evening through Friday) Issued at 220 PM CDT Fri Aug 11 2023 Key Messages: - A broken line of strong to severe storms moves through the region from west to east this evening. The greatest risk from these storms will be large hail of 1 to 2 inches in diameter and damaging winds of 60 to 70 mph. - Pleasant weather for the weekend into early next week with periodic chances for storms Sunday into next week. This Afternoon - Tonight: A seasonably strong upper tropospheric shortwave trough with multiple embedded vort lobes is digging across North Dakota and northwest Minnesota early this afternoon with a 80-90-kt jet streak working around the southern flank of the trough. At the surface, broad west to southwest anticyclonic flow is in place ahead of this feature with surface temperatures rising into the low to mid-80s and dewpoints remains in the low to mid-60s. ACARS sounding data from MSP shows only modest lapse rates aloft limiting SB/MLCAPE values to around 1000 to 500 J/kg, respectively. These values should slowly rise with daytime solar insolation with 1500 J/kg of MLCAPE progged by late this afternoon. Back to the northwest, a surface cold front/residual outflow boundary is marching eastward through western Minnesota with the boundary stretching from Montevideo to Wadena, MN as of 2 pm. Slowly strengthening convection over north-central Minnesota is tied into this boundary with continued development expected along the outflow over the next few hours. Convective initiation is forecast along and west of the Interstate 35 corridor around 5 pm with hodographs supporting storm motions of 35-40 kts to the east/southeast. These storms will quickly work off the initiating boundary and remain discrete for several hours, though linear hodographs will support splitting storms and eventual upscale growth to multi-cell clusters and possibly a few line segments. Effective shear profiles of 30-50+ kts will support rotating updrafts with the nearly straight hodographs also supporting large hail production with any strong updraft. Damaging winds will also be a risk given the steep low-level lapse rates and fast storm motions. The storms should only linger over a given location for an hour or two as they march to the ESE, with the severe weather threat winding down by 10-11pm. Widespread fog is likely under any corridors of rainfall tonight with visibilities falling below a half mile at times. Saturday - Friday: Pleasant conditions look to start off the weekend as the shortwave trough continues to move off to the east. High temperatures hang around in the upper 70s to mid 80s for most, with deeper mixing also allowing for a few increased wind gusts through the afternoon. Have noted that a few hi-res models suggest low chances for a few spotty showers passing through far northern Wisconsin. However, there remains low confidence in how far south any shower may reach into north-central Wisconsin counties. These quiet conditions will be short-lived as another shortwave trough drops southeastward across the Northern Plains and over the area Sunday into Monday. At the surface an associated low is expected to move eastward with its attendant cold front swinging through the region. This will bring our next focus for shower and storm chances early Sunday afternoon into early Monday morning. PWATS look to increase into the 1.5 to 1.7 inch range late Sunday, with ensemble solutions showing probabilities nearing 50-70+% (20- 50%) for QPF greater than or equal to 0.5" (>= 1") across southeast MN and west-central/central Wisconsin by early Monday morning. Ensemble guidance suggests limited instability across the local forecast area ahead of the system, which could work to limit severe weather potential. Both the GEFS and ECMWF ensemble solutions would keep highest CAPE values southwest and south of the forecast area, with GEFS only showing up to 20% probabilities of CAPE greater than or equal to 500 J/kg just reaching into portions of northeast Iowa. The ECMWF ens members push highest CAPE values even further southwest/south, keeping probabilities out of the local area completely. Although conditions look to favor the higher risk for severe weather southwest and south of the forecast area, it will be something to monitor as details regarding the location of the warm front/etc continue to be resolved. Lingering shower chances continue into the day on Monday, with cooler conditions as highs struggle to reach into the 70s. Behind the departing upper level trough ridging builds back in for the day Tuesday. This looks to bring a break in shower and storm chances as well as increasing temperatures through early mid-week. Some indication for another system to move through the region late Wednesday into Thursday. However, there remain quite a few differences among models on strength, timing, and location. There is lower forecast confidence this far out, so not making any changes to the blended model guidance at this time. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 650 PM CDT Fri Aug 11 2023 Immediate concern continues to be strong to severe storms moving from northwest to southeast from 12.00Z in southeast Minnesota to 12.06Z in central Wisconsin. Have continued +TSRA at KRST at 12.00Z issuance with 12.02Z start at KLSE. As for non-TAF sites, line of storms expected to impact all lower class airspace. through the late evening into the early morning hours in the aforementioned direction and timing. Concern then becomes limited visibilities with scattered to areas of fog for much of the area. Similar to previous 11.18Z TAF, continued IFR visbys at both TAF sites through 12.13/14Z. Elsewhere, outside of river valleys, scattered fog expected to affect Cranberry bogs in central Wisconsin (KBCK-KMDZ). Wisconsin River Valley expected to be widespread fog inducing LIFR visbys. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && DISCUSSION...Skow/EMS AVIATION...JAR
Hazardous weather outlook, Aug 11, 5:00 AM CDT, 14 hours 54 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 500 AM CDT Fri Aug 11 2023 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-121100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 500 AM CDT Fri Aug 11 2023 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight There will be scattered storms from late this afternoon into this evening. Some of the storms could be severe with damaging winds and large hail the main threats. Timing of the severe weather threat looks to be from 6 pm to 11 pm. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a small chance of storms from Sunday into Monday but severe weather is not anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this evening between 6 pm and 11 pm. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
In the hours before
Local storm report, Aug 11, 7:21 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
721 PM CDT Fri Aug 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM Tstm Wnd Gst 7 SW Lake City 44.38N 92.37W
08/11/2023 M45 MPH Wabasha MN Mesonet
Mesonet station MN143 U.s.63 - Lake City -
Mp 62.9.
&&
jarLocal storm report, Aug 11, 7:26 PM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
726 PM CDT Fri Aug 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM Hail High Forest 43.84N 92.55W
08/11/2023 E1.00 inch Olmsted MN Trained Spotter
&&
jarSpecial weather statement, Aug 11, 7:26 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service La Crosse WI
726 PM CDT Fri Aug 11 2023
MNZ079-120100-
Wabasha MN-
726 PM CDT Fri Aug 11 2023
...A strong thunderstorm will impact portions of Wabasha County
through 800 PM CDT...
At 726 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mazeppa, or 18 miles south of Red Wing, moving east at 60 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This strong thunderstorm will be near...
Wabasha and Kellogg around 745 PM CDT.
Alma around 750 PM CDT.
Other locations impacted by this storm include Jarrett, Pioneer
Campground, West Newton, Zumbro Bottoms Campground, Oak Center,
Conception, Zumbro Falls, County Roads 18 And 4, West Albany and
County Roads 33 And 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southeastern Minnesota...and west central Wisconsin.
&&
LAT...LON 4437 9243 4440 9243 4444 9220 4442 9212
4441 9211 4440 9205 4438 9203 4436 9196
4433 9192 4431 9191 4429 9193 4427 9190
4425 9189 4421 9250 4437 9254
TIME...MOT...LOC 0026Z 261DEG 54KT 4431 9242
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
SkowLocal storm report, Aug 11, 7:27 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
727 PM CDT Fri Aug 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM Funnel Cloud 3 W Arcadia 44.25N 91.55W
08/11/2023 Buffalo WI Public
Pulsing up, down.
&&
jarLocal storm report, Aug 11, 7:34 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
734 PM CDT Fri Aug 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM Tstm Wnd Gst Winona 44.05N 91.66W
08/11/2023 M51 MPH Winona MN Emergency Mngr
&&Special weather statement, Aug 11, 7:50 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service La Crosse WI
750 PM CDT Fri Aug 11 2023
IAZ010-MNZ095-120115-
Winneshiek IA-Fillmore MN-
750 PM CDT Fri Aug 11 2023
...A strong thunderstorm will impact portions of northwestern
Winneshiek and eastern Fillmore Counties through 815 PM CDT...
At 749 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wykoff, or 8 miles west of Preston, moving southeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Preston around 800 PM CDT.
Harmony around 810 PM CDT.
Canton around 815 PM CDT.
Other locations impacted by this storm include Henrytown, Forestville
State Park, Choice, Carimona, Hesper, Old Barn Campground, Isinours,
Hutton, Burr Oak and Greenleafton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Iowa...and southeastern Minnesota.
&&
LAT...LON 4381 9222 4369 9173 4336 9173 4348 9208
4350 9208 4350 9213 4354 9224
TIME...MOT...LOC 0049Z 297DEG 35KT 4367 9225
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BaumgardtThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:00 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 45 min |
| Aug 11, 7:13 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 47 min |
| Aug 11, 7:32 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 28 min |
| Aug 11, 7:39 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, La Crosse | 21 min |
| Aug 11, 8:32 PM CDT | Severe Thunderstorm Warning | ARX | Richland, Vernon | 43 min |
| Aug 11, 7:24 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Mower | 38 min |
| Aug 11, 7:26 PM CDT | Special Weather Statement | ARX | Wabasha | 34 min |
| Aug 11, 7:46 PM CDT | Severe Thunderstorm Warning | ARX | Dodge | 19 min |
| Aug 11, 7:50 PM CDT | Special Weather Statement | ARX | Fillmore | 25 min |
| Aug 11, 7:56 PM CDT | Special Weather Statement | ARX | Mower | 34 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2023Severe Thunderstorm Warnings in Minnesota, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.